Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 8, 2011, 7:44 PM CDT for 6 counties in Wisconsin. It was in force for 46 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 7:44 PM CDT (00:44 UTC)
- Expired
- Jun 8, 2011, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI, Rock County, WI, Sauk County, WI
The radar
The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:51 PM CDT | FUNNEL CLOUD | 5 S Madison, WI | ROTATING WALL CLOUD WITH A BRIEF FUNNEL. |
| Jun 8, 7:54 PM CDT | TSTM WND GST 80 | Belleville, WI | HORIZONTAL RAIN AND HAIL. |
| Jun 8, 7:55 PM CDT | TSTM WND GST 70 | Mcfarland, WI | |
| Jun 8, 7:55 PM CDT | HAIL 0.5 | Madison, WI | |
| Jun 8, 7:55 PM CDT | HAIL 1.75 | 1 E Verona, WI | |
| Jun 8, 7:56 PM CDT | HAIL 0.5 | Sw Madison, WI | |
| Jun 8, 7:56 PM CDT | HAIL 0.88 | Shorewood Hills, WI | |
| Jun 8, 7:59 PM CDT | FUNNEL CLOUD | Mcfarland, WI | |
| Jun 8, 8:00 PM CDT | HAIL 1 | Madison, WI | |
| Jun 8, 8:00 PM CDT | HAIL 1.5 | Madison, WI | AT UW MADISON. |
| Jun 8, 8:05 PM CDT | TSTM WND GST 42 | Darlington, WI | DRLNG |
| Jun 8, 8:05 PM CDT | TSTM WND GST 44 | Stoughton, WI | STGHT |
| Jun 8, 8:07 PM CDT | TSTM WND DMG | Evansville, WI | PICTURE OF ROOF DAMAGE TO MOBILE HOME RECEIVED VIA FACEBOOK. TIME ESTIMATED BY RADAR. |
| Jun 8, 8:08 PM CDT | TSTM WND GST 59 | Se Evansville, WI | |
| Jun 8, 8:10 PM CDT | TSTM WND GST 51 | 2 S Brodhead, WI | |
| Jun 8, 8:19 PM CDT | TSTM WND GST 56 | Janesville Airport, WI | |
| Jun 8, 8:22 PM CDT | TSTM WND DMG | Se Evansville, WI | 17 AND 24 INCH DIAMETER TREES DOWN. |
| Jun 8, 8:25 PM CDT | TSTM WND GST 70 | Evansville, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
366
WUUS53 KMKX 090044
SVRMKX
WIC025-045-049-065-105-111-090130-
/O.NEW.KMKX.SV.W.0083.110609T0044Z-110609T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHWESTERN SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 830 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THIS STORM
WAS LOCATED NEAR BLANCHARDVILLE...OR 13 MILES SOUTH OF MOUNT
HOREB...AND MOVING EAST AT 80 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONROE...VERONA...MIDDLETON...FITCHBURG...MADISON CAPITOL SQUARE...
OREGON...MONONA...MCFARLAND...BRODHEAD...EVANSVILLE...STOUGHTON...
EDGERTON...DOWNTOWN JANESVILLE...BELOIT...MILTON...NEW GLARUS...
MONTICELLO...MONROE AIRPORT...BELLEVILLE AND SHOREWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4321 9031 4317 9020 4325 9020 4324 8964
4288 8901 4285 8901 4285 8889 4281 8878
4249 8877 4250 9043
TIME...MOT...LOC 0044Z 279DEG 67KT 4281 8973
WIND...HAIL 80MPH 1.00IN
$$
MRC3 follow-up statements
487
WWUS53 KMKX 090053
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT WED JUN 8 2011
WIC025-045-049-065-105-111-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-ROCK WI-
753 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
SOUTHWESTERN SAUK...LAFAYETTE...IOWA...GREEN AND SOUTHWESTERN DANE
COUNTIES UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THIS STORM
WAS LOCATED 5 MILES NORTHWEST OF BELLEVILLE...OR 8 MILES SOUTHWEST OF
VERONA...MOVING EAST AT 60 MPH.
IN ADDITION...AT 745 PM TWO 60 FT TREES WERE REPORTED DOWN ALONG
ROUTE 151 ON THE LAFAYETTE...IOWA COUNTY BORDER WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERONA...MIDDLETON...FITCHBURG...BRODHEAD...OREGON...MADISON
CAPITOL SQUARE...MONONA...EVANSVILLE...MCFARLAND...STOUGHTON...
EDGERTON...BELOIT...DOWNTOWN JANESVILLE...MILTON...BELLEVILLE...
ALBANY...SHOREWOOD HILLS...BROOKLYN...ORFORDVILLE AND FOOTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4321 9031 4317 9020 4325 9019 4324 8963
4289 8903 4285 8901 4284 8887 4281 8878
4250 8877 4251 9042
TIME...MOT...LOC 0053Z 265DEG 51KT 4290 8959
WIND...HAIL 80MPH 1.00IN
$$
SEARS817
WWUS53 KMKX 090104
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT WED JUN 8 2011
WIC025-045-049-065-105-111-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-SAUK WI-ROCK WI-
804 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
SOUTHWESTERN SAUK...LAFAYETTE...IOWA...GREEN AND SOUTHWESTERN DANE
COUNTIES UNTIL 830 PM CDT...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. THIS
STORM WAS LOCATED NEAR OREGON...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
MONONA...EVANSVILLE...MCFARLAND...STOUGHTON...EDGERTON...BELOIT...
DOWNTOWN JANESVILLE...MILTON...ORFORDVILLE...FOOTVILLE...JANESVILLE
AIRPORT...CLINTON...UNION...MAGNOLIA...NEWARK...COOKSVILLE...
HANOVER...FULTON...AFTON AND INDIANFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4321 9031 4317 9020 4325 9019 4324 8963
4289 8903 4285 8901 4284 8887 4281 8878
4250 8877 4251 9042
TIME...MOT...LOC 0104Z 265DEG 51KT 4291 8938
WIND...HAIL 80MPH 1.50IN
$$
SEARS968
WWUS53 KMKX 090118
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CDT WED JUN 8 2011
WIC111-090129-
/O.CAN.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
SAUK WI-
818 PM CDT WED JUN 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAUK COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4324 8963 4289 8903 4285 8901 4284 8887
4281 8878 4250 8878 4255 9035
TIME...MOT...LOC 0119Z 278DEG 47KT 4277 8917
$$
WIC025-045-049-065-105-090130-
/O.CON.KMKX.SV.W.0083.000000T0000Z-110609T0130Z/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-ROCK WI-
818 PM CDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROCK...
LAFAYETTE...SOUTHEASTERN IOWA...GREEN AND SOUTHWESTERN DANE COUNTIES
UNTIL 830 PM CDT...
AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND EXTREME DAMAGING WINDS IN EXCESS OF 100 MPH. THIS STORM WAS
LOCATED NEAR EVANSVILLE...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
EDGERTON...DOWNTOWN JANESVILLE...MILTON...BELOIT...JANESVILLE
AIRPORT...CLINTON...FULTON...HANOVER...INDIANFORD...ALBION...
AFTON...JOHNSTOWN CENTER...EMERALD GROVE...AVALON...TIFFANY AND
SHOPIERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4324 8963 4289 8903 4285 8901 4284 8887
4281 8878 4250 8878 4255 9035
TIME...MOT...LOC 0119Z 278DEG 47KT 4277 8917
WIND...HAIL 100MPH 1.50IN
$$
SEARSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT WED JUN 8 2011 .VERY SHORT TERM...TONIGHT AND THURSDAY. EXPECT THUNDERSTORMS TO DEVELOP ALONG AND JUST AHEAD OF COLD FRONT LATE THIS AFTERNOON IN THE NORTHWEST COUNTIES OR JUST NORTHWEST OF THERE. THE FRONT WILL SHIFT SOUTHEAST THROUGH THE AREA THIS EVENING...BRINGING THUNDERSTORMS TO THE AREA. SOME STORMS ARE EXPECTED TO BECOME SEVERE WITH SUPERCELLS...GIVEN LARGE MEAN LAYER CAPES OF 3000 J/KG PLUS AND GOOD DEEP LAYER SHEAR OF 35 TO 40 KNOTS. LARGE SIGNIFICANT HAIL GROWTH ZONE CAPE AND DOWNDRAFT CAPE VALUES SHOULD LEAD TO LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT...BUT WILL BE TOUGH TO GET WITH MODEST 10 TO 15 KNOTS OF 0 TO 1 KM SHEAR AND 1500 METER LCLS. STORMS WILL SHIFT OUT OF THE AREA LATER TONIGHT WITH THE COLD FRONT...WITH COLD AIR ADVECTION ON NORTHERLY COMPONENT WINDS BRINGING MUCH COOLER AND LESS HUMID CONDITIONS INTO THE AREA. WINDS WILL ALSO PICK UP NEAR THE LAKE LATER TONIGHT. THIS WILL CAUSE LOWS LATER TONIGHT TO PLUMMET INTO THE LOWER 50S LAKESIDE...AND MID TO UPPER 50S INLAND. THE COLD AIRMASS WILL LINGER ON THURSDAY...AS WINDS REMAIN ONSHORE AND BRISK. LOCATIONS NEAR THE LAKE WILL STRUGGLE TO RISE MUCH...WITH UPPER 50S EXPECTED. HIGHS SHOULD RISE INTO THE 60S INLAND...WITH PARTLY TO MOSTLY CLOUDY SKIES. LEFT SLIGHT CHANCES FOR SHOWERS OR A STORM IN THE FORECAST THURSDAY AFTERNOON ACROSS THE FAR SOUTH AND SOUTHWEST...AS LOW LEVEL JET OVER IOWA TRIES TO SHIFT EASTWARD TOWARD THE AREA. .SHORT TERM...THURSDAY NIGHT THROUGH SATURDAY. SHORT TERM GUIDANCE IN GOOD AGREEMENT ON BAROCLINIC ZONE/FRONTAL BOUNDARY LOCATED JUST SOUTH OF WISCONSIN BEGINNING TO SHIFT BACK SLOWLY TO THE NORTH THURSDAY NIGHT AND FRIDAY. NWD MOVEMENT IN RESPONSE TO APPROACHING NORTHERN PLAINS SHORT WAVE WHICH STRENGTHENS AS IT TRACKS NORTHEAST TOWARD LAKE SUPERIOR BY 12Z/SAT. MODERATE LAYER Q-VECTOR CONVERGENCE SPREADS ACROSS SRN WI LATER THU NGT AND FRI MRNG AND MOVES EAST OF THE AREA BY 00Z/FRI. SRN WI IS ALSO CLOSE TO THE NOSE OF A LOW LEVEL JET FRI NGT WITH STRONG LOW LEVEL THETA-E ADVECTION SPREADING ACROSS THE REGION. PWAT VALUES SURGE TO 1-1.5 INCHES AGAIN. ELEVATED INSTABILITY ON THE WEAK SIDE BUT HEAVY RAINFALL POTENTIAL WOULD EXIST AS FOCUS WOULD BE JUST TO THE NORTH OF THE BAROCLINIC ZONE INTO SRN WI. WARM CLOUD DEPTH INCREASES TO ALMOST 11K FEET BUT MESO-BETA VELOCITIES GREATER THAN 30 KTS. ENHANCED SYNOPTIC FORCING FROM RIGHT ENTRANCE REGION OF UPPER JET PASSING ACROSS REGION ON FRI AS WELL. HENCE WL CONTINUE LIKELY POPS LATER THU NGT INTO FRI. DUE TO LINGERING WEAK RIDGING...BACKED OFF ON HIGHER POPS THURSDAY EVENING IN CENTRAL AND ERN AREAS...BUT STILL EXPCNG WIDE SWATH OF RAIN TO SPREAD IN LATER IN THE NIGHT. FORCING SHIFTS EAST OF AREA LATER FRI NIGHT AND SAT. SHORT TERM GUIDANCE IN BETTER AGREEMENT ON CARRYING SFC LOW PRESSURE ACROSS NRN IL INTO LOWER MI AT THIS TIME SO DRYING AND CLEARING TREND DURING THIS TIME. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY LOOKS LIKE UNSETTLED WEATHER WILL CONTINUE FOR PORTIONS OF THE EXTENDED PERIOD AS MID/UPPER LEVEL WINDS GRADUALLY VEER FROM THE SOUTHWEST TO THE WEST. AT THE START OF THE PERIOD...LONG TERM GUIDANCE IN REASONABLE AGREEMENT ON WEAK HIGH PRESSURE ACROSS WRN GTLAKES REGION FOR THE END OF THE WEEKEND. BY MONDAY...WEAK RIDGING HAS PUSHED TO THE EAST AS UPPER LEVEL FLOW TURNS MORE ZONAL. WEAK SHORT WAVE MOVING EWD ACROSS THE NRN PLAINS INTO SRN CANADA EARLY NEXT WEEK...BUT THE LONG TERM GUIDANCE RATHER CONSISTENT ON SHOWING DIFFERENCES IN TIMING OF SHORT WAVE PASSING ACROSS WI. HENCE WL NEED TO KEEP SMALL CHANCES FOR CONVECTION IN THE EXTENDED PERIOD FROM MON THROUGH TUE. GFS 5 DAY 500H ANOMOLIES SHOW GRADUALLY INCREASING HEIGHTS UPSTREAM OVER NW CONUS AND SW CAN THE NEXT SEVEN DAYS. WITH GRADUAL CHANGE...WOULD EXPC BAROCLINIC ZONE TO GRADUALLY SLIP SWD REDUCING THREAT OF STRONGER CONVECTION AND UNSETTLED WEATHER LATER NEXT WEEK. ENSEMBLE MEMBERS ALSO CONGREGATING TOWARD THIS SOLUTION. && .AVIATION...THUNDERSTORMS ARE EXPECTED ALONG AND JUST AHEAD OF THE COLD FRONT AT TAF SITES BY EARLY THIS EVENING. KMSN SHOULD BE AFFECTED LATE THIS AFTERNOON THROUGH 03Z THURSDAY...WITH THE EASTERN SITES BETWEEN 00Z AND 06Z THURSDAY. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTY WINDS TO 50 KNOTS. MVFR CEILINGS AND MVFR/IFR VISIBILITIES POSSIBLE IN ANY STORMS. WINDS SHIFT NORTHWEST BEHIND THE FRONT LATER THIS EVENING...THEN NORTHEAST THURSDAY MORNING. NORTHEAST WIND GUSTS TO 20 KNOTS POSSIBLE AT EASTERN TAF SITES ON THURSDAY. MVFR CEILINGS SHOULD ALSO DEVELOP DURING THIS TIME...AND LINGER THROUGH THE REST OF THE DAY. && .MARINE...SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY. FREQUENT GUSTS TO 25 KNOTS EXPECTED NEAR THE SHORE UNTIL THEN...WITH MARINE INVERSION KEEPING GUSTS UNDER 20 KNOTS TOWARD THE OPEN WATERS. PRESSURE GRADIENT RELAXING AND MIXING DECREASING BY SUNSET ALSO FAVORS ENDING GUSTS CAUSING THE SMALL CRAFT ADVISORY. THUNDERSTORMS WILL AFFECT THE NEARSHORE WATERS THIS EVENING WITH THE COLD FRONTAL PASSAGE. SEVERE STORMS POSSIBLE WITH LARGE HAIL AND GUSTS TO 50 KNOTS. WINDS SHIFT TO THE NORTHEAST LATER TONIGHT AFTER COLD FRONTAL PASSAGE...AND DEVELOP FREQUENT GUSTS TO 20 TO 25 KNOTS THROUGH THURSDAY. THESE WINDS MAY GENERATE HIGH WAVES OF 3 TO 5 FEET ACROSS THE NEARSHORE WATERS THROUGH AT LEAST THURSDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED. THE BRISK ONSHORE WINDS AND SUBSEQUENT HIGH WAVES MAY CONTINUE THURSDAY NIGHT AND FRIDAY...AS A TIGHT PRESSURE GRADIENT LINGERS WITH LOW PRESSURE MOVING SOUTH OF THE AREA. A SMALL CRAFT ADVISORY MAY BE NEEDED. && .CONFIDENCE... TONIGHT AND THURSDAY...MEDIUM TO HIGH. THURSDAY NIGHT AND FRIDAY...MEDIUM. FRIDAY NIGHT...LOW TO MEDIUM. SATURDAY...MEDIUM. SATURDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM TO HIGH. MONDAY THROUGH WEDNESDAY...LOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && SHORT TERM/LONG TERM...MBK VERY SHORT TERM/AVIATION/MARINE...WOOD
Hazardous weather outlook, Jun 8, 6:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 640 PM CDT WED JUN 8 2011 WIZ046-047-051-052-056>060-062>072-092345- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH SOUTHERN WISCONSIN. SOME OF THE THUNDERSTORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT AND FRIDAY NIGHT ACROSS THE ENTIRE AREA...AS SOUTHERN WISCONSIN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. HEAVY RAINFALL IS POSSIBLE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE NORTHERN PLAINS TOWARDS WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. LMZ643>646-092345- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 640 PM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH EASTERN WISCONSIN AND LAKE MICHIGAN. SOME OF THE THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. BRISK NORTH WINDS AND INCREASING WAVES ARE EXPECTED TO DEVELOP LATE TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NORTHEAST WINDS AND HIGH WAVES WILL APPROACH SMALL CRAFT CRITERIA THURSDAY THROUGH FRIDAY AS LOW PRESSURE PASSES JUST SOUTH OF THE AREA. THUNDERSTORMS ARE LIKELY THURSDAY NIGHT INTO FRIDAY NIGHT...AS SOUTHERN LAKE MICHIGAN WILL REMAIN CLOSE TO A NEARLY STATIONARY FRONTAL BOUNDARY LOCATED JUST TO THE SOUTH. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jun 8, 6:16 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
616 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL HIGHLAND 43.05N 90.38W
06/08/2011 M1.00 INCH IOWA WI LAW ENFORCEMENT
AS RAIN TAPERED OFF...HAIL INCREASED IN SIZE.
&&
WIMBERLEYLocal storm report, Jun 8, 6:23 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
623 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 7 N HIGHLAND 43.15N 90.38W
06/08/2011 M1.75 INCH IOWA WI TRAINED SPOTTER
GOLF BALL SIZE HAIL STILL FALLING.
&&
WIMBERLEYLocal storm report, Jun 8, 6:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
635 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM FUNNEL CLOUD 1 NNE DODGEVILLE 42.98N 90.12W
06/08/2011 IOWA WI STORM CHASER
&&
WIMBERLEYLocal storm report, Jun 8, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
723 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL COBB 42.97N 90.33W
06/08/2011 M0.25 INCH IOWA WI FIRE DEPT/RESCUE
0723 PM HAIL MARQUETTE 43.75N 89.14W
06/08/2011 M1.00 INCH GREEN LAKE WI EMERGENCY MNGR
QUARTER SIZE HAIL IN THE VILLAGE OF MARQUETTE.
&&
WIMBERLEYLocal storm report, Jun 8, 7:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
728 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND GST DALTON 43.66N 89.21W
06/08/2011 M70.00 MPH GREEN LAKE WI EMERGENCY MNGR
PEA SIZE HAIL ALSO FALLING.
0726 PM TSTM WND GST KINGSTON 43.70N 89.13W
06/08/2011 M70.00 MPH GREEN LAKE WI EMERGENCY MNGR
SUSTAINED 70 MPH WIND MEASURED AT FIRE STATION.
&&
WIMBERLEYLocal storm report, Jun 8, 7:42 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD SW MADISON 43.08N 89.38W
06/08/2011 DANE WI LAW ENFORCEMENT
&&
WIMBERLEYThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 60 min |
| Jun 8, 7:38 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette | 67 min |
| Jun 8, 7:39 PM CDT | Tornado Warning | MKX | Dane | 51 min |
| Jun 8, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Sauk | 39 min |
| Jun 8, 8:05 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Milwaukee, Ozaukee, Washington, Waukesha | 40 min |
| Jun 8, 8:08 PM CDT | Special Marine Warning | MKX | 52 min | |
| Jun 8, 8:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Dodge, Jefferson, Kenosha, Milwaukee, Racine and 3 more | 45 min |
| Jun 8, 8:24 PM CDT | Special Marine Warning | MKX | 111 min | |
| Jun 8, 8:32 PM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 28 min |
| Jun 8, 8:43 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 34 min |
| Jun 8, 8:59 PM CDT | Special Marine Warning | MKX | 79 min | |
| Jun 8, 9:01 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 4 more | 59 min |
| Jun 8, 9:11 PM CDT | Areal Flood Advisory | MKX | Green, Kenosha, Lafayette, Racine, Rock, Walworth | 3 hr |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 48 min |
| Jun 9, 3:38 AM CDT | Small Craft Advisory | MKX | 36 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.